Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So, I have been suffering from cystic acne for almost 2 years now, although not that severe. I mostly get 2-3 cystic acne around my nose and mouth. I am now on birth control pills (diane35), zinc 50mg, vitamin c 2000mg and vitamin a 20,000iu per day. But ever since i started the vitamin a, i noticed that cystic acnes also started to pop out of my face everywhere which are humongous and freaking painful! I was on vitamin a for only 4 days now, so i was thinking if i should just stop this? and start vitamin d instead since i read a lot of good reviewes with this. Also, i am planning to add spironalactone on my daily supplements. 

Need advice please. Thanks

Share this post


Link to post
Share on other sites

Good news!: Vitamin A can't give you acne... it is the same as accutane and that can't give anyone acne so you are safe on that front. Accutane is a synthetic form of Vitamin A, so basically your doctor is giving you a slightly less toxic version of Vitamin A poisoning, which is the same thing you will be doing taking 20,000 iu of Vit A ... People's skin does usually purge when they first start taking it. For me (I took Accutane) it was a little red for like 2 weeks and broke out and then it peeled awful for like five days and then my skin started rapidly clearing up. I don't think there is information out there about what iu of Vitamin A = what dose of Accutane, so it's hard to say your staying in safe limits or not and also hard to say how long it will take for your skin to start clearing up. I know Vitamin A needs to be taken with 15 grams of fat or more to get full absorption. I'm sure the Vitamin A will work for your acne if you take it long enough at high enough doses, but I would worry about my liver if it was me. I would recommend you get Accutane from your Derm instead if you can afford it. They will monitor your liver and side effects to make sure you're not doing any irreversible damage. Vitamin D is vital for skin health, but not so much related to acne that I've read anyway... it's more related to free radical damage and dermatitis... I take vitamin D supplements and they don't have any impact on my acne. You can take vitamin D in addition to any of the other vitamins and if you're not getting enough vitamin D you will have some major health problems in the long term so I'd deff take a supplement if you don't get much sun. Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×